Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Abnormal bleeding after using Plan B


 lunnatticks - Fri Sep 11, 2009 1:42 pm

Hi, on Aug 18 I took an emergency contraceptive (Plan B) and a week later (aug 23) I got my period, it lasted around 6 days, which is normal for me. On aug. 29, I started using Ortho- tricyclen lo. My problen is that a few days later, (on aug. 3) I started spotting and then the bleeding became heavier and it still hasn't stopped. Should I go to my gynecologist or is this normal?
 Debbie Miller, RN - Sun Sep 20, 2009 1:23 am

User avatar Hello,
This is probably the most common side effect reported among users of plan B. It can take a few months for your cycles to be "normal" again. Most likely this is normal.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us